Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 2, NWS Wichita, KS

February 15, 202223 counties in Kansas

NWS Wichita, KS issued this wind advisory at Feb 15, 2022, 10:45 AM CST for 23 counties in Kansas. It took effect at Feb 15, 2022, 11:00 AM CST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2022, 10:45 AM CST (16:45 UTC)
In effect from
Feb 15, 2022, 11:00 AM CST
Expired
Feb 16, 2022, 6:00 PM CST
In force
31 hr
Issued by
NWS Wichita, KS
All 23 counties

Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

550 
WWUS73 KICT 151645
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1045 AM CST Tue Feb 15 2022

KSZ048>052-067-068-082-083-091-092-161200-
/O.NEW.KICT.WI.Y.0002.220215T1700Z-220216T1200Z/
Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Ellsworth, Wilson, Salina, Lyons, 
Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, 
Newton, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, and Wellington
1045 AM CST Tue Feb 15 2022

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ053-069>072-093>096-098>100-161200-
/O.NEW.KICT.WI.Y.0002.220215T1700Z-220216T2100Z/
Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, 
Coffeyville, Independence, and Parsons
1045 AM CST Tue Feb 15 2022

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
556 
WWUS73 KICT 152145
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
345 PM CST Tue Feb 15 2022

KSZ048>052-067-068-082-083-091-092-161145-
/O.CON.KICT.WI.Y.0002.000000T0000Z-220216T1200Z/
Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Ellsworth, Wilson, Salina, Lyons, 
Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, 
Newton, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, and Wellington
345 PM CST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to around 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ053-069>072-093>096-098>100-161145-
/O.CON.KICT.WI.Y.0002.000000T0000Z-220216T2100Z/
Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, 
Coffeyville, Independence, and Parsons
345 PM CST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to around 50 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
388 
WWUS73 KICT 160959
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
359 AM CST Wed Feb 16 2022

KSZ048>052-067-068-082-083-091-092-161200-
/O.CON.KICT.WI.Y.0002.000000T0000Z-220216T1200Z/
Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Ellsworth, Wilson, Salina, Lyons, 
Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, 
Newton, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, and Wellington
359 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to around 45 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ053-069>072-093>096-098>100-162100-
/O.CON.KICT.WI.Y.0002.000000T0000Z-220216T2100Z/
Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, 
Coffeyville, Independence, and Parsons
359 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to around 45 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
259 
WWUS73 KICT 161118
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
518 AM CST Wed Feb 16 2022

KSZ048-050-067-082-091-161230-
/O.CAN.KICT.WI.Y.0002.000000T0000Z-220216T1200Z/
Ellsworth-Rice-Reno-Kingman-Harper-
Including the cities of Ellsworth, Wilson, Lyons, Sterling, 
Hutchinson, Kingman, Anthony, Harper, and Attica
518 AM CST Wed Feb 16 2022

...WIND ADVISORY IS CANCELLED...

Wind speeds have diminished and the wind advisory has been
cancelled.

$$

KSZ049-051-052-068-083-092-161230-
/O.CON.KICT.WI.Y.0002.000000T0000Z-220216T1200Z/
Saline-McPherson-Marion-Harvey-Sedgwick-Sumner-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Newton, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, and Wellington
518 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to around 45 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ053-069>072-093>096-098>100-162100-
/O.CON.KICT.WI.Y.0002.000000T0000Z-220216T2100Z/
Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, 
Coffeyville, Independence, and Parsons
518 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to around 45 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
795 
WWUS73 KICT 161151
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
551 AM CST Wed Feb 16 2022

KSZ049-051-052-068-083-092-161300-
/O.EXP.KICT.WI.Y.0002.000000T0000Z-220216T1200Z/
Saline-McPherson-Marion-Harvey-Sedgwick-Sumner-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Newton, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, and Wellington
551 AM CST Wed Feb 16 2022

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

Winds will continue to slowly diminish and the wind advisory will
be allowed to expire.

$$

KSZ053-069>072-093>096-098>100-162100-
/O.CON.KICT.WI.Y.0002.000000T0000Z-220216T2100Z/
Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, 
Coffeyville, Independence, and Parsons
551 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to around 45 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
101 
WWUS73 KICT 161657
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1057 AM CST Wed Feb 16 2022

KSZ053-069>072-093>096-098>100-170000-
/O.EXT.KICT.WI.Y.0002.000000T0000Z-220217T0000Z/
Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, 
Coffeyville, Independence, and Parsons
1057 AM CST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to around 45 mph 
  expected.

* WHERE...Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
555 
WWUS73 KICT 170008
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
608 PM CST Wed Feb 16 2022

KSZ053-069>072-093>096-098>100-170115-
/O.EXP.KICT.WI.Y.0002.000000T0000Z-220217T0000Z/
Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, 
Coffeyville, Independence, and Parsons
608 PM CST Wed Feb 16 2022

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below advisory level over the past hour. As 
such, the advisory has been allowed to expire. 

$$

Metzger

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 15, 5:21 AM CST, 5 hours 24 minutes earlier.

Area forecast discussion, Feb 15, 5:21 AM CST, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
521 AM CST Tue Feb 15 2022

.SHORT TERM...(Today through Thursday night)
Issued at 207 AM CST Tue Feb 15 2022

A vigorous shortwave trough over the Pacific Northwest early this
morning is progged to dig southward along the California coast today
before emerging over the Southwest tonight and into Wednesday.

Meanwhile, at the surface low pressure will deepen across the high
plains of eastern Colorado today creating an increasing pressure
gradient downstream across the Central Plains. This will allow
strong southerly winds to develop across the area today supporting
critical fire weather conditions with minimum relative humidity
around 20 to 30 percent across the area. See the fire weather
section for more details.

Breezy southerly winds tonight will keep the pbl well mixed allowing
minimum temperatures to remain very mild for the middle of Feb.
Those across south central and southeast KS will see lows in the low
50s while a cold front bisects central KS. Those north of the cold
front will see more seasonable low temperatures with values
bottoming out in the lower 30s.

Wednesday-Thursday...as we move through the day on Wednesday, low
level moisture will be on the increase with 50+ dewpoints progged to
return across portions of south central and southeast KS. As the
front moves slowly southeastward across southeast KS we could see a
few storms develop along the boundary. It'll be hard to rule out a
strong storm or two given steep lapse rates and some low level
buoyancy in the warm sector. More widespread precipitation is
expected to develop Wed night into early Thu as a negatively tilted
trough lifts out of the Southern Plains and takes aim on south
central and southeast Kansas. Large height falls are progged late
Wed night into early Thu when we expect to see a period of coupled
forcing across the forecast area into the morning hours on Thursday.
The potential exists for a period of moderate/heavy snow within a
developing deformation band through the morning hours on Thursday,
although uncertainty in how quickly the column cools remains. The
NAM would support a much longer period of mixed phase precipitation
and a longer duration of sleet given the magnitude of the elevated
warm nose. PWATs around 1 inch are progged to advect across the area
ahead of this system which is well above the 90% moving average and
near or at the max on all TOP soundings for mid Feb. This is also
evident on the ECMWF extreme forecast index for qpf with values
above .8 and a shift of tails of 1 or greater. One of the big
challenges will be determining where the transition zone will set up
and how quickly this transition zone propagates south and east
across the area. Initially much of the precipitation will begin as
rain with a gradual transition to sleet and snow as the cold air
deepens into early Thu. Given the uncertainty, we are reluctant to
forecast snowfall totals much higher than 3-5 inches until we have a
solid handle on the elevated warm nose and precipitation type
although higher amounts of snowfall are anticipated within the
primary deformation zone. With continued uncertainty, no winter
headlines will be issued on this forecast shift. The current
forecast remains conservative with respect to some of the
deterministic model output and as confidence grows we'll be able to
determine where the axis of heaviest snowfall will occur.

.LONG TERM...(Friday through Monday)
Issued at 207 AM CST Tue Feb 15 2022

Quite weather will return in the wake of this storm system with
moderating temperatures anticipated. The anticipated warm-up could
be slowed by more robust snowfall totals. Anther blast of Canadian
air may arrive toward the end of the period or early next week
with more unsettled weather possible as we move into the new week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 512 AM CST Tue Feb 15 2022

Primary concerns through the TAF period:

 *Low-level wind shear this morning, and again tonight into
  tomorrow.

 *Stout southerly winds gusting up to 30 to 40 knots.

Despite VFR conditions prevailing through the TAF period, winds
will be on the increase this morning and peak this afternoon as
the pressure gradient tightens across the area. Wind gusts may
exceed 40 knots in some spots this afternoon as stronger winds
from a stout low-level jet are mixed down to the ground. When
mixing stops this evening with the loss of daytime heating, the
concerns will shift to low-level wind shear as the low-level jet
is expected to persist tonight and through the overnight hours.

&&

.FIRE WEATHER...
Issued at 207 AM CST Tue Feb 15 2022

* Red Flag Warning for today

Strong, gusty south winds will develop across the area today,
continuing well into tonight. Across southern Kansas, the strong
winds will continue into Wednesday. With delayed moisture return
today, humidity values in the 20s and lower 30s will support
extreme GFDI values across the entire area. Breezy southerly winds
will continue into Wednesday across far southeast Kansas but with
the increase in low level moisture, critical fire weather is not
anticipated. A cold front moving into central Kansas late tonight
will shift winds to the north. This front will move southward
across south central KS on Wednesday and into southeast Kansas Wed
evening and Wed night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  52  66  21 /   0  10  30  90
Hutchinson      69  49  61  19 /   0  10  20  70
Newton          67  52  63  19 /   0  10  20  80
ElDorado        67  53  66  21 /   0  10  40  90
Winfield-KWLD   69  54  68  24 /   0  10  30  90
Russell         69  34  48  19 /   0  10  10  40
Great Bend      69  37  51  19 /   0  10  10  50
Salina          69  44  56  20 /   0  10  10  60
McPherson       68  47  60  18 /   0  10  20  70
Coffeyville     68  53  66  29 /   0  10  60 100
Chanute         67  53  65  26 /   0  10  60 100
Iola            66  52  64  26 /   0  10  60 100
Parsons-KPPF    67  53  65  27 /   0  10  60 100

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&

SHORT TERM...MWM
LONG TERM...MWM
AVIATION...JC
FIRE WEATHER...MWM
Hazardous weather outlook, Feb 15, 5:08 AM CST, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
508 AM CST Tue Feb 15 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-161115-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
508 AM CST Tue Feb 15 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Southerly winds at 25 to 35 mph with gusts around 45 mph will result
in critical fire weather conditions across much of the region this
afternoon and persist into the early evening hours. Please see the
Red Flag Warning for additional details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few strong thunderstorms will be possible on Wednesday afternoon
and evening across portions of southern Kansas. The strongest storms
may be capable of nickel sized hail and gusty winds to around 50
mph.

Rain will expand in coverage Wednesday night as much colder air
arrives allowing the precipitation to transition to a wintry mix.
Wintry weather will continue into Thursday morning before diminishing
later in the day. Accumulating snow is possible across a large part
of the area. The wintry weather will be accompanied by gusty winds
with blowing and drifting snow expected. Uncertainty remains in the
exact track of this system, which will impact the precipitation
type and amounts. Stay tuned for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:37 PM CSTWinter Storm WatchICTButler, Chase, Cowley, Elk, Greenwood, Harper and 8 more24 hr

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.